Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 27, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 25, 2009, 4:58 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 4:58 PM EDT (20:58 UTC)
- Expired
- May 25, 2009, 6:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Martin County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 107 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 252058
SVRMLB
FLC085-111-252200-
/O.NEW.KMLB.SV.W.0027.090525T2058Z-090525T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARTIN COUNTY IN FLORIDA
SOUTHWESTERN ST. LUCIE COUNTY IN FLORIDA
* UNTIL 600 PM EDT.
* AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHWESTERN ST. LUCIE COUNTY...OR 13 MILES EAST OF OKEECHOBEE...
AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2711 8067 2711 8068 2732 8067 2732 8057
2704 8042 2704 8065
TIME...MOT...LOC 2058Z 351DEG 9KT 2725 8061
$$
KELLY3 follow-up statements
000
WWUS52 KMLB 252117
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
517 PM EDT MON MAY 25 2009
FLC085-111-252200-
/O.CON.KMLB.SV.W.0027.000000T0000Z-090525T2200Z/
MARTIN-ST. LUCIE-
517 PM EDT MON MAY 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN ST. LUCIE AND NORTHWESTERN MARTIN COUNTIES...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER THE MARTIN SAINT LUCIE COUNTY LINE...OR 15 MILES
NORTHWEST OF INDIANTOWN...MOVING SOUTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2711 8067 2711 8068 2732 8067 2732 8057
2704 8042 2704 8065
TIME...MOT...LOC 2117Z 345DEG 18KT 2720 8058
$$
KELLY000
WWUS52 KMLB 252138
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
538 PM EDT MON MAY 25 2009
FLC111-252147-
/O.CAN.KMLB.SV.W.0027.000000T0000Z-090525T2200Z/
ST. LUCIE-
538 PM EDT MON MAY 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. LUCIE COUNTY
IS CANCELLED...
LAT...LON 2704 8064 2712 8063 2721 8063 2721 8052
2704 8042
TIME...MOT...LOC 2137Z 342DEG 14KT 2714 8056
$$
FLC085-252200-
/O.CON.KMLB.SV.W.0027.000000T0000Z-090525T2200Z/
MARTIN-
538 PM EDT MON MAY 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN MARTIN COUNTY...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER NORTHWEST MARTIN COUNTY...OR 10 MILES NORTHWEST OF
INDIANTOWN...MOVING SOUTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
LAT...LON 2704 8064 2712 8063 2721 8063 2721 8052
2704 8042
TIME...MOT...LOC 2137Z 342DEG 14KT 2714 8056
$$
KELLY000
WWUS52 KMLB 252155
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT MON MAY 25 2009
FLC085-252202-
/O.EXP.KMLB.SV.W.0027.000000T0000Z-090525T2200Z/
MARTIN-
555 PM EDT MON MAY 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARTIN COUNTY
WILL EXPIRE AT 600 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 2704 8064 2712 8063 2721 8063 2721 8052
2704 8042
TIME...MOT...LOC 2152Z 342DEG 14KT 2708 8054
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:12 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 25, 3:12 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 312 PM EDT MON MAY 25 2009 .DISCUSSION... CURRENTLY-THIS EVENING...THE EAST COAST SEA BREEZE HAS BEEN A LITTLE SLOWER MOVING INLAND THAN YESTERDAY. CLOUDS WERE SLOWLY BUILDING ALONG IT AND EXPECT THAT COASTAL AREAS WILL HAVE THEIR SHOT AT SHOWERS/STORMS THROUGH MID-LATE AFTERNOON THEN THE EAST COAST BOUNDARY WILL PUSH TOWARDS THE INTERIOR COUNTIES. THERE HAS BEEN MORE CONVECTION ALONG THE WEST COAST SEA BREEZE...AND A LITTLE MORE GRADIENT SOUTHWESTERLY FLOW WILL HELP TO PUSH THE BOUNDARY FURTHER INLAND THAN YESTERDAY. THEREFORE THE VAUNTED EAST/WEST BOUNDARY COLLISION THAT EPITOMIZES THE FLORIDA RAIN MACHINE SHOULD OCCUR A LITTLE FURTHER EAST THAN THE PAST FEW DAYS...POSSIBLY OVER METRO ORLANDO. TUE...LITTLE CHANGE TO THE LIGHT SOUTHWEST FLOW PATTERN. PRECIPITABLE WATER VALUES LOOK SIMILAR STARTING OUT THE DAY...1.6 TO 1.7 INCHES. THE GFS SHOWS A WEAKENING 500 MB SHORTWAVE TROUGH APPROACHING. THEREFORE...EXPECT SCATTERED-NUMEROUS AFTERNOON STORMS WITH THE HIGHEST COVERAGE ON THE EAST HALF OF THE PENINSULA DUE TO MOST NUMEROUS BOUNDARY COLLISIONS OCCURRING THERE. MOS POPS HAVE INCREASED TO AROUND 70 PERCENT BUT WILL RETAIN CURRENT NUMBERS THAT ARE AT 60 PERCENT. WED-THU...MID/UPL LVL TROF OVR THE MS VALLEY WILL MERGE WITH A SHORT WAVE TROF OVER THE NRN TIER STATES LATE TUE NIGHT AND PUSH EAST THRU MID WEEK AS A BROAD SFC LOW OVER THE OZARK MTNS LIFTS NE TOWARD THE GREAT LAKES. THE COMBINED SYSTEM WILL PUSH THE DLM ATLC RIDGE AXIS INTO THE FL STRAITS...ALLOWING A DLM W/SWRLY FLOW TO DOMINATE ACROSS THE FL PENINSULA THRU THE H100-H70 LYR. THIS FLOW REGIME FAVORS THE E FL COAST FOR DIURNAL CONVECTION AS IT KEEPS THE EAST COAST SEA BREEZE PINNED NEAR THE COAST WHILE PUSHING THE WEST COAST SEA BREEZE WELL INLAND. DLM RH VALUES ACROSS THE GOMEX AND THE NW CARIB (H100-H70 AOA 60%...H85-H50 AOA 50%)...SCT/NMRS PRECIP COVERAGE IS A GOOD BET. STRONG/SVR CONVECTION PSBL WITH H50 TEMPS PROGGED BETWEEN -8C TO -9C DEG. HIGHEST STORM POTENTIAL WILL BE TIED TO MESOSCALE BOUNDARY COLLISIONS AND MID LVL SHORT WAVE VORT MAXIMUMS...WHICH ARE DIFFICULT TO PREDICT WITH ANY DEGREE OF ACCURACY BEYOND 24HRS. EXTENDED...(PREV DISC) FOLLOWING THE POTENTIAL FOR CONTINUATION OF AMPLIFIED PATN OVER THE EASTERN CONUS AS WAVE ENERGY DROPS SOUTH FROM MID-LATITUDE FLOW ACROSS OH/MS VALLEY AROUND FRI. LTST GFS AND TO SOME DEGREE ECMWF SHOW LATE SEASON FRONTAL BOUNDARY MOVING ACROSS SE BUT NORTH OF OUR AREA FRI/EARLY SAT. CONTINUATION OF SCT PRECIP ALTHOUGH LOWER COVERAGE WITH DRYING INDICATED BEHIND PASSING SHORTWAVE OVER THE WEEKEND. && .AVIATION...STORMS THAT FORM ALONG THE EAST COAST SEA BREEZE WILL BE CLOSER TO THE COAST TODAY AND MAY EVEN SHOW A LITTLE MORE PUSH BACK. SO HAVE CARRIED SOME TEMPO GROUPS UNTIL 20Z KVRB-KMLB. CLOUDS ALONG THE BOUNDARY HAVE BEEN LESS DEVELOPED IN THE NORTH SO HAVE A LATER TEMPO TIME AT KDAB AS THEY MAY ACTUALLY GET SOME OF THE PUSH BACK TO THE COAST FROM EAST/WEST COAST BOUNDARY COLLISION. THE INTERIOR SITES WILL BE SQUEEZED BETWEEN THE EAST/WEST COAST BOUNDARIES WITH THE COLLISION LIKELY BEING NEAR THE I-4 CORRIDOR... PRODUCING THE GREATEST COVERAGE OF STORMS WITH IFR CONDITIONS AND GUSTY WINDS/FREQUENT LIGHTNING. ACTIVITY WILL DIE DOWN SHORTLY AFTER SUNSET. TOMORROW LOOKS SIMILAR WITH SCATTERED-NUMEROUS AFTERNOON STORMS. && .MARINE... TONIGHT-TUE...THERE WILL BE A LIGHT GRADIENT FLOW OUT OF THE SOUTH/SOUTHWEST. A FEW STORMS MAY PUSH ACROSS THE COAST THIS EVENING...ESPECIALLY FROM THE CAPE NORTHWARD. WED-SAT...A LOW PRESSURE TROF WILL PUSH OUT OF THE MS RIVER VALLEY TOWARD THE ERN SEABOARD THRU THE UPCOMING WEEK. AS IT DOES...IT WILL PUSH THE DLM ATLC RIDGE AXIS TOWARD THE S PENINSULA AND THE FL STRAITS...WHICH WILL RESULT IN A W/SWRLY STEERING FLOW FOR MUCH OF THE WEEK. WINDS WILL BECOME LIGHT NEAR THE COAST BY AFTERNOON AS THE EAST COAST SEABREEZE FORMS. SHRA/TSRA ACTIVITY WILL INCREASE BY MID TO LATE AFTERNOON EACH DAY WITH OFFSHORE MOVING TSRAS POSING THE GREATEST MARINE THREAT. OUTSIDE OF TSRA ACTIVITY...LIGHT TO MODERATE SWRLY SFC/BNDRY LYR WINDS WILL PREVAIL WITH SEAS AOB 4FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 85 71 83 / 30 60 50 70 MCO 70 88 71 86 / 20 60 50 70 MLB 69 85 71 85 / 30 60 50 70 VRB 69 84 71 85 / 30 60 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....BRAGAW
Hazardous weather outlook, May 25, 6:32 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 632 AM EDT MON MAY 25 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 632 AM EDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DEEP MOISTURE IN COMBINATION WITH SURFACE HEATING AND COOL TEMPERATURES ALOFT WILL LEAD TO A CHANCE FOR STRONG TO POSSIBLY SEVERE STORMS MAINLY OVER OVER INLAND AREAS THIS AFTERNOON. LIGHT STEERING FLOW OUT OF THE SOUTHWEST WILL BRING THE COLLISION OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES SLIGHTLY EAST OF YESTERDAYS COLLISION...OVER WESTERN VOLUSIA...CENTRAL AND EASTERN PORTIONS OF SEMINOLE...ORANGE...AND OSCEOLA COUNTIES. DAMAGING WIND GUSTS...HAIL AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES WILL BE POSSIBLE IN A FEW STORMS. PERSONS PLANNING OUTDOOR ACTIVITIES THIS MEMORIAL DAY SHOULD BE PREPARED TO MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. REMEMBER LIGHTNING CAN STRIKE WELL BEFORE THE ARRIVAL OF RAINFALL WHEN A STORM APPROACHES. ...FLOOD IMPACT... SLOWLY MOVING NUMEROUS SHOWERS AND LIGHTNING STORMS WILL GENERATE LOCALLY HEAVY RAIN OVER SATURATED GROUND AND IN SOME CASES ALREADY FLOODED AREAS. SLOW STORM MOVEMENT WILL PROMOTE LOCALLY 2 TO 3 INCHES OF RAIN IN SOME AREAS THIS AFTERNOON. THE HIGHEST TOTALS ARE EXPECTED TO BE ASSOCIATED WITH THE AFTERNOON SEA BREEZE COLLISION...FROM WESTERN VOLUSIA COUNTY SOUTHWARDS WITH ACTIVITY DRIFTING EAST INTO THE EVENING. ...RIP CURRENT IMPACT... OCEAN CONDITIONS WILL CONTINUE TO PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST THROUGH 230 PM DURING THE OUTGOING TIDE. BEACHGOERS ARE URGED CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND TO SWIM WITHIN SIGHT OF A LIFEGUARD WHILE NEVER SWIMMING ALONE. ...MARINE THUNDERSTORM GUST IMPACT... A FEW THUNDERSTORMS ARE EXPECTED TO MOVE OFF THE COAST LATER THIS AFTERNOON...MAINLY FROM CAPE CANAVERAL NORTH. THESE STORMS MAY PRODUCE LOCAL WIND GUSTS ABOVE 35 KNOTS. ...WATERSPOUT IMPACT... MORNING SHOWERS AND THUNDERSTORMS MAY PRODUCE A WATERSPOUT OVER THE INTRACOASTAL WATERWAY THROUGH EARLY AFTERNOON BEFORE THE SEA BREEZE PUSHES INLAND. ...RIVER FLOOD IMPACT... CURRENT AND PROJECTED RIVER STAGES AT LAKE HARNEY... SANFORD...AND DELAND ARE NOT A CONCERN AT THIS TIME. HOWEVER...THE RIVER LEVEL AT ASTOR IS VERY CLOSE TO FLOOD STAGE AND IS FORECAST TO REMAIN JUST BELOW THAT LEVEL FOR THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WELL ABOVE AVERAGE RAIN CHANCES WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK AS ABUNDANT MOISTURE REMAINS OVER THE REGION. THE POSSIBILITY OF ADDITIONAL HEAVY RAINS OVER ALREADY FLOODED AREAS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
In the hours before
Special weather statement, May 25, 4:38 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EDT MON MAY 25 2009 FLZ047-053-252100- OSCEOLA-SOUTHERN BREVARD COUNTY- 438 PM EDT MON MAY 25 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHWEST BREVARD COUNTY...EAST CENTRAL OSCEOLA COUNTY... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 9 MILES SOUTH OF DEER PARK OR ABOUT 12 MILES EAST OF FOREVER FLORIDA. THE STORM WAS MOVING NORTHWEST AT 5 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
Special weather statement, May 25, 4:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 443 PM EDT MON MAY 25 2009 FLZ044-144-252115- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 443 PM EDT MON MAY 25 2009 ...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES SOUTHEAST OF HOWEY IN THE HILLS. THE STORM WAS MOVING NORTHEAST AT 20 MPH. THIS STORM WILL MOVE TOWARD... OKAHUMPKA...LAKE HARRIS AND TAVARES THROUGH 510 PM. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 45 MPH.HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:04 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 56 min |
| May 25, 4:34 PM EDT | Tornado Warning | MLB | Saint Lucie | 41 min |
| May 25, 5:12 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 21 min |
| May 25, 6:07 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 45 min |
| May 25, 6:25 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 110 min |
| May 25, 7:49 PM EDT | Areal Flood Advisory | MLB | Osceola | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.